Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 15, NWS Flagstaff, AZ

October 29, 2016Coconino County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 29, 2016, 2:55 PM MST for Coconino County, Arizona. It took effect at Oct 30, 2016, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2016, 2:55 PM MST (21:55 UTC)
In effect from
Oct 30, 2016, 12:00 PM MST
Expired
Oct 30, 2016, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2016-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2016-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WWUS75 KFGZ 292155
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST SAT OCT 29 2016


AZZ004-006-007-301200-
/O.NEW.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
255 PM MST SAT OCT 29 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. 

* TIMING...SUNDAY AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING TO 45 MPH.

* IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
772 
WWUS75 KFGZ 300416
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
916 PM MST SAT OCT 29 2016

AZZ004-006-007-301315-
/O.CON.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
916 PM MST SAT OCT 29 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY...

* TIMING...SUNDAY AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING TO 45 MPH.

* IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
140 
WWUS75 KFGZ 300946
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
246 AM MST SUN OCT 30 2016


AZZ004-006-007-301800-
/O.CON.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
246 AM MST SUN OCT 30 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH A FEW GUSTS 
  NEAR 45 MPH.

* IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION 
IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
199 
WWUS75 KFGZ 301734
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1034 AM MST SUN OCT 30 2016

AZZ004-006-007-310200-
/O.CON.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
1034 AM MST SUN OCT 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH A FEW GUSTS UP TO
  45 MPH.

* IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
999 
WWUS75 KFGZ 310150
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
650 PM MST SUN OCT 30 2016

AZZ004-006-007-310300-
/O.EXP.KFGZ.WI.Y.0015.000000T0000Z-161031T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
650 PM MST SUN OCT 30 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WIND SPEEDS HAVE DECREASED AND ARE NO LONGER EXPECTED TO
EXCEED ADVISORY LEVEL THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:13 AM MST, 5 hours 42 minutes earlier.

Area forecast discussion, Oct 29, 9:13 AM MST, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
913 AM MST Sat Oct 29 2016

.SYNOPSIS...Expect mild temperatures through the weekend with
variable cloud cover. There will be a slight chance of showers
through the weekend, mainly from Grand Canyon northwestward. Dry
weather to return for next Monday and Tuesday with closer to
average temperatures.

&&

.UPDATE...Overall, the short term forecast is in good shape with
mainly dry southwesterly flow aloft. There may be just enough
moisture and instability over northwest Arizona from Seligman to
Page westward for a few light showers to develop this afternoon.
Otherwise, expect well above normal temperatures and partly cloudy
skies for the remainder of the area.

&&

.PREV DISCUSSION /328 AM MST/... Mild and dry conditions will
continue across the area through the bulk of the forecast. There
will be some slight chances for showers Saturday
afternoon...mainly for northern Coconino County. A building ridge
of high pressure will remain east of Arizona...allowing for near
zonal southwesterly flow to continue through the first half of the
week keeping conditions dry and slightly warmer than season
values.

Models have started to converge again on a a solution placing a
closed low system impacting the the State of Arizona by the
middle of next week. Timing and the location of the low still
leaves a lot to be desired but operational runs generally have a
low tracking across the Arizona-Mexico border before entering New
Mexico and Texas. Have kept chances of precipitation in the
forecast for this solution...although confidence remains low due
to the lack of temporal consistency run to run showing
similar solutions. Confidence continues to deteriorate through
the remainder of the forecast period as timing begins to break
down further over the speed of the low pressure system exiting the
Southwest. Hopefully subsequent model runs will continue to show a
consensus towards a more robust solution.

&&

.AVIATION...For the 18Z forecast...Look for VFR conditions over
the next 24 hours. Lingering moisture will produce a slight chance
of showers along and northwest of a line extending from Prescott
to Page. Aviation discussion not updated for TAF amendments.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MCT/Suk
AVIATION...Bohlin

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.